Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 40, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 24, 2009, 12:01 AM CDT for Harvey County, Sedgwick County, Kansas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2009, 12:01 AM CDT (05:01 UTC)
- Expired
- Mar 24, 2009, 12:27 AM CDT
- In force
- 26 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 17 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 12:02 AM CDT | HAIL 1 | Andale, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 11:43 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5727 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 240501
SVRICT
KSC079-173-240600-
/O.NEW.KICT.SV.W.0040.090324T0501Z-090324T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1201 AM CDT TUE MAR 24 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 100 AM CDT.
* AT 1158 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF SEDGWICK
TO CHENEY...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDALE...BEL AIRE...BENTLEY...CHENEY...COLWICH...EAST WICHITA...
GARDEN PLAIN...GODDARD...KECHI...MAIZE...PARK CITY...SEDGWICK...
VALLEY CENTER...DOWNTOWN WICHITA...NORTHEAST WICHITA...WICHITA MID
CONTINENT AIRPORT...LAKE AFTON...WEST WICHITA...JABARA AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3771 9780 3773 9776 3772 9770 3777 9770
3799 9737 3810 9715 3766 9714 3748 9779
TIME...MOT...LOC 0500Z 090DEG 9KT 3798 9725 3762 9787
$$
LAWSON3 follow-up statements
000
WWUS53 KICT 240507
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT TUE MAR 24 2009
KSC079-173-240600-
/O.CON.KICT.SV.W.0040.000000T0000Z-090324T0600Z/
HARVEY KS-SEDGWICK KS-
1207 AM CDT TUE MAR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK AND
SOUTHEASTERN HARVEY COUNTIES UNTIL 100 AM CDT...
AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
SEDGWICK TO CHENEY...MOVING EAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR COLWICH BY 1215 AM CDT.
NEAR MAIZE BY 1240 AM CDT.
NEAR VALLEY CENTER BY 1245 AM CDT.
NEAR GODDARD BY 1255 AM CDT.
NEAR PARK CITY BY 100 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT BENTLEY...GARDEN PLAIN...LAKE
AFTON...KECHI AND BEL AIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3748 9779 3771 9780 3773 9776 3772 9770
3777 9770 3799 9737 3810 9715 3766 9714
TIME...MOT...LOC 0507Z 265DEG 10KT 3804 9722 3762 9777
$$
COX000
WWUS53 KICT 240521
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT TUE MAR 24 2009
KSC079-173-240600-
/O.CON.KICT.SV.W.0040.000000T0000Z-090324T0600Z/
HARVEY KS-SEDGWICK KS-
1221 AM CDT TUE MAR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK AND
SOUTHEASTERN HARVEY COUNTIES UNTIL 100 AM CDT...
AT 1221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF
SEDGWICK TO CHENEY...MOVING EAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR VALLEY CENTER BY 1250 AM CDT.
NEAR GODDARD BY 100 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT BENTLEY...GARDEN PLAIN...LAKE
AFTON AND KECHI.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3748 9779 3771 9780 3773 9776 3772 9770
3777 9770 3799 9737 3810 9715 3766 9714
TIME...MOT...LOC 0521Z 265DEG 10KT 3805 9717 3764 9775
$$
COX000
WWUS53 KICT 240527
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1227 AM CDT TUE MAR 24 2009
KSC079-173-240537-
/O.CAN.KICT.SV.W.0040.000000T0000Z-090324T0600Z/
HARVEY KS-SEDGWICK KS-
1227 AM CDT TUE MAR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR SEDGWICK AND SOUTHEASTERN
HARVEY COUNTIES HAS BEEN CANCELLED...
AT 1226 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3748 9779 3771 9780 3773 9776 3772 9770
3777 9770 3799 9737 3810 9715 3766 9714
TIME...MOT...LOC 0527Z 265DEG 10KT 3804 9715 3763 9770
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 10:05 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 23, 10:05 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1005 PM CDT MON MAR 23 2009 .UPDATE... INTERESTING/COMPLICATED WEATHER EVENT TONIGHT. CURRENT THINKING IS THAT BEST CHANCE FOR STORMS MAY BE ACROSS THE FLINT HILLS OVER THE NEXT FEW HOURS...WHERE HIGHER INSTABILITY WILL BE OVERTAKEN BY ADVANCING COLD FRONT. ALREADY SEEING THUNDERSTORMS BEGINNING TO DEVELOP DOWN THE COLD FRONT...AND EXPECT THIS TO CONTINUE AS FRONT INTERCEPTS DEEPER MOISTURE AS EVIDENT IN 850MB 0000 UTC UPPER AIR ANALYSIS. PROFILERS/VWP CONTINUE TO SHOW VERY GOOD LOW LEVEL SHEAR WITH SIGNIFICANTLY BACKED SURFACE WINDS AT EWK/EMP...BUT NOT SURE IF DISCRETE CELLS AHEAD OF FRONT WILL TAKE ADVANTAGE OF THIS SHEAR. BASED ON MOVEMENT/APPEARANCE ON RADAR...CELLS AHEAD OF FRONT OVER FLINT HILLS MAY A BIT MORE ELEVATED AND MAY NOT REALIZE LOW LEVEL SHEAR. THIS WOULD LIMIT HAIL PRODUCTION AND REQUIRE STORMS TO ROTATE TO PRODUCE SEVERE HAIL. INSTABILITY WANES PER NORTH AMERICAN MODEL THROUGH 0600 UTC...WHILE RUC HAS IT INCREASING. WOULD THINK SOMETHING NEAR STATUS QUO ALONG THIS AXIS GIVEN INFLUX OF 850MB MOISTURE/JET. GIVEN DIFFLUENCE AND MOISTURE...WOULD EXPECT CONTINUED INCREASE IN COVERAGE THROUGH AT LEAST 0600 UTC. -HOWERTON && .PREV DISCUSSION... /ISSUED 652 PM CDT MON MAR 23 2009/ MESO UPDATE... SUPERCELLS HAVE MOVED WELL OFF THE DRYLINE. LATEST RUC DATA INDICATES LARGE CONVECTIVE INHIBITION OVER SOUTHEAST KS...WHICH SHOULD ALLOW THE TORNADO THREAT TO WANE FOR THE MOST PART. HOWEVER...SUPERCELL CURRENTLY MOVING THROUGH THE FLINT HILLS HAS A HISTORY OF PRODUCING BRIEF TOUCHDOWNS...AND ENVIRONMENT IS CHARACTERIZED BY LOW LCL HEIGHTS AND VERY STRONG LOW-DEEP LAYER SHEAR...SO WILL LIKELY CONTINUE A TORNADO WATCH OVER THE AREA FOR AT LEAST A FEW MORE HOURS. FARTHER WEST...COLD FRONT IS BEGINNING TO OVERTAKE THE DRYLINE. A BIT SURPRISED THAT CONVECTION CURRENTLY ISNT REALLY TAKING OFF ALONG THE COLD FRONT/DRYLINE INTERSECTION. HOWEVER...ANTICIPATE THIS TREND TO CHANGE...AS COLD FRONT CONTINUES TO SURGE SOUTHEAST INTO MARGINALLY UNSTABLE AIRMASS IN RESPONSE TO SHORTWAVE ENERGY CONTINUING TO ROTATE NORTHEAST ACROSS THE CENTRAL PLAINS. COULD EVEN SEE RENEWED DEVELOPMENT THIS EVENING ALONG THE DRYLINE AS IT RETROGRADES SLIGHTLY. EVENTUALLY ANTICIPATE WIDESPREAD STORMS TO GET GOING ALONG THE COLD FRONT LATER THIS EVENING/TONIGHT GENERALLY ALONG AND SOUTHEAST OF THE TURNPIKE...AS FRONT MOVES INTO BETTER MOISTURE AND STRENGTHENING LOW-LEVEL JET. SEVERE THREAT SHOULD WANE SOME...ESPECIALLY TORNADO THREAT...BUT GIVEN PARALLEL ORIENTATION OF LOW-LEVEL AND UPPER- LEVEL WINDS...COULD BE LOOKING AT A HEAVY RAINFALL/LOCALIZED FLOODING THREAT AS STORMS TRAIN OVER THE SAME AREAS...IN ADDITION TO A WIND/HAIL THREAT. ADK AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED THUNDERSTORMS EXPECTED TO AFFECT MAINLY THE ICT AND CNU TERMINALS THIS EVENING/TONIGHT...AS A STRONG COLD FRONT EVENTUALLY SURGES SOUTHEAST ACROSS THE AREA. STRONG SOUTHERLY WINDS HAVE WANED WITH SOME LOSS OF DAYTIME HEATING. ADK PREV DISCUSSION... /ISSUED 220 PM CDT MON MAR 23 2009/ SYNOPSIS... A STRONG UPPER LOW /500MB/ WAS LOCATED OVER WESTERN NEBRASKA EARLY THIS AFTERNOON AT 18Z. A STRONG JET WAS LOCATED SOUTH OF THIS FEATURE...ABOUT 80-90 KNOTS ACROSS THE STATE. THIS IS SIGNIFICANT DUE TO THE INFLUENCE OF THIS MID LAYER WIND ON LONG TRACK TORNADO POTENTIAL. SURFACE DATA SHOWING VERY STRONG SURFACE WINDS...GUSTING TO ABOUT 50 KNOTS ACROSS CENTRAL KANSAS. SEVERAL REPORTS OF TRUCKS BLOWN OVER ON INTERSTATE 70 HAVE BEEN RECEIVED. ADDITIONALLY...POWER POLLS DOWN AND POWER OUT ACROSS PORTIONS OF SALINA. THESE WINDS ARE MAKING THEIR WAY SOUTH INTO SOUTH CENTRAL KANSAS. UPGRADED TO A HIGH WIND WARNING FOR SOUTH CENTRAL KANSAS. DRYLINE WAS LOCATED FROM K9K7 SOUTH TO P28. STORMS WERE DEVELOPING ALONG THIS LINE. 18Z MLCAPES ALREADY AROUND 1000 J/KG WITH VERY STRONG DEEP LAYER /0-6KM/ SHEAR. HEATING GREATER THAN MODELS HAVE SUGGESTED THUS FAR. LAPS SOUNDING/HODOGRAPH AND SOUNDING/HODOGRAPH FORECASTS SHOW AN ENVIRONMENT VERY FAVORABLE FOR SUPERCELLS. LATER THIS EVENING...THE HODOGRAPH SHOWS A NICE FISH HOOK SHAPE...FAVORABLE FOR SIGNIFICANT TORNADOES. KRC DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND SIGNIFICANT WEATHER IMPACTS FROM THE NEXT SYSTEM LATER IN THE WEEK. TONIGHT: FAVORABLE SHEAR/BUOYANCY COMBINATIONS THIS EVENING AND TONIGHT FOR TORNADIC SUPERCELLS PRODUCING LARGE HAIL. DUE TO THE LOWER CAPES...EXPECT THESE TO BE LOWER TOPPED CONVECTION. STRONG 0-8KM SHEAR /105 KNOTS/ SUGGESTS THE LIKELIHOOD OF LONG-LIVED SUPERCELLS ARE EXPECTED...AND 5KM AGL WINDS OF 70 KNOTS SUGGESTS THE POSSIBILITY OF LONG TRACK TORNADOES. STORMS HAVE ALREADY DEVELOPED ACROSS PORTIONS NORTHERN OKLAHOMA AND NORTHERN KANSAS DUE TO THE MORE THAN ANTICIPATED HEATING /BY THE MODELS/. THE ACTIVITY SHOULD GROW AND EVOLVE THROUGH THE EVENING. STORM MOTIONS SHOULD APPROACH 60 KNOTS. THE STORMS WILL MOVE NORTHEAST. AS THE EVENING PROGRESSES...EXPECT THE COLD FRONT TO MOVE EAST ACROSS THE CWA AND OVERTAKE THE DRYLINE TONIGHT /AROUND 6Z/. ONCE THIS OCCURS...STORMS SHOULD BE MORE MULTICELLULAR AND COULD POSE A FLOOD THREAT OVER SOUTHEAST KANSAS. CONFIDENCE IS HIGH THAT SUPERCELLS WILL DEVELOP...CONFIDENCE IN TORNADOES NOT AS HIGH DUE TO THE DEWPOINT DEPRESSIONS AT THIS TIME...THOUGH EXPECT THIS TO BECOME MORE FAVORABLE DURING THE EVENING AS THESE DROP. TUESDAY-THURSDAY: THERE COULD BE SOME CONVECTION REMAINING OVER SOUTHEAST NG THIS TIME PERIOD. A GREAT AMOUNT OF UNCERTAINTY EXISTS WITH THIS SYSTEM. DPROG/DT SHOWING A TREND OF COOLING DURING THE LAST SEVERAL RUNS. MREF PLUME DIAGRAMS SHOWING THAT MOST OF THE MEMBERS PRODUCE SNOW ACROSS THE FORECAST AREA. ACROSS CENTRAL KANSAS...SOME OF THESE MEMBERS PRODUCE A SIGNIFICANT AMOUNT OF SNOW FRIDAY NIGHT THROUGH SATURDAY NIGHT. AT THIS TIME...WILL INCREASE PRECIPITATION CHANCES GIVEN THAT CONFIDENCE IS HIGH THAT PRECIPITATION WILL OCCUR. IT IS THE TYPE THAT IS OF CONCERN. WILL CONTINUE WITH THE CURRENT ADVERTISEMENT OF PRECIPITATION TYPE WITH A CHANCE OF RAIN OR SNOW ENCROACHING FROM NORTHWEST TO SOUTHEAST. KRC AVIATION...18Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA THROUGH THE AFTERNOON AND OVERNIGHT HOURS...AS A COLD FRONT/DRYLINE APPROACHES FROM THE WEST. CHANCES WILL LINGER LONGEST OVER SOUTHEAST KANSAS...WITH CHANCES WANING QUICKLY THIS AFTERNOON FOR RSL. SEVERE STORMS WITH HAIL...WIND AND A FEW TORNADOES WILL BE POSSIBLE. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 45 60 36 64 / 50 10 10 10 HUTCHINSON 39 59 35 62 / 20 10 10 10 NEWTON 43 59 35 62 / 50 10 10 10 ELDORADO 46 60 36 63 / 70 10 10 10 WINFIELD-KWLD 45 62 37 66 / 80 10 10 10 RUSSELL 35 53 32 61 / 10 10 10 10 GREAT BEND 36 55 33 61 / 10 10 10 10 SALINA 38 55 36 61 / 20 10 10 10 MCPHERSON 38 57 34 61 / 30 10 10 10 COFFEYVILLE 50 64 36 65 / 100 40 10 10 CHANUTE 48 61 36 61 / 90 30 10 10 IOLA 47 60 36 61 / 90 30 10 10 PARSONS-KPPF 50 63 36 63 / 100 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Mar 23, 8:19 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 819 PM CDT MON MAR 23 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 819 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA SOUTH AND EAST OF A LINE FROM MCPHERSON TO KINGMAN TO ANTHONY. THE PRIMARY THREATS WILL BE UP TO GOLF BALL SIZED HAIL...WINDS TO AROUND 60 MPH AND LOCALLY HEAVY RAIN. A BRIEF/ISOLATED TORNADO CANNOT BE RULED OUT...MAINLY ACROSS THE FLINT HILLS. STRONG AND GUSTY WINDS ARE EXPECTED BOTH AHEAD AND BEHIND THE COLD FRONT. SEE THE LATEST WIND ADVISORY FOR ADDITIONAL DETAILS. HIGH OR VERY HIGH FIRE DANGER WILL PERSIST THROUGHOUT MUCH OF THE NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON TUESDAY MORNING. HIGH OR VERY HIGH FIRE DANGER IS EXPECTED FOR MOST AREAS TUESDAY THROUGH SATURDAY. THERE IS A CHANCE FOR SNOW THURSDAY NIGHT THROUGH FRIDAY NIGHT ACROSS CENTRAL KANSAS...AS WELL AS PARTS OF SOUTH CENTRAL KANSAS. THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST KANSAS ON THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT SOUTH AND EAST OF A LINE FROM MCPHERSON TO KINGMAN TO ANTHONY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Mar 23, 9:42 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 942 PM CDT MON MAR 23 2009 KSZ094-240315- ELK- 942 PM CDT MON MAR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELK COUNTY... AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GRENOLA...OR 20 MILES NORTHWEST OF SEDAN...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Mar 23, 10:04 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1004 PM CDT MON MAR 23 2009 KSZ051-052-240330- MARION-MCPHERSON- 1004 PM CDT MON MAR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MARION AND MCPHERSON COUNTIES... AT 1004 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES SOUTHEAST OF DURHAM...OR 8 MILES NORTHWEST OF MARION...AND MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Mar 23, 10:33 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1033 PM CDT MON MAR 23 2009 KSZ071-072-095-096-240400- ALLEN-NEOSHO-WILSON-WOODSON- 1033 PM CDT MON MAR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN...NEOSHO...WILSON AND WOODSON COUNTIES... AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FREDONIA...OR 19 MILES SOUTHWEST OF CHANUTE...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. LAWSON
Local storm report, Mar 23, 11:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL LOST SPRINGS 38.57N 96.96W
03/23/2009 E0.88 INCH MARION KS LAW ENFORCEMENT
&&
SCHRECKSpecial weather statement, Mar 23, 11:38 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1138 PM CDT MON MAR 23 2009 KSZ053-240515- CHASE- 1138 PM CDT MON MAR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE COUNTY... AT 1137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ELMDALE...OR NEAR COTTONWOOD FALLS...AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Mar 23, 11:45 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1145 PM CDT MON MAR 23 2009 KSZ068-083-240515- HARVEY-SEDGWICK- 1145 PM CDT MON MAR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY AND SEDGWICK COUNTIES... AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM NEAR NEWTON TO CHENEY. THIS LINE OF STRONG STORMS IS MOVING SLOWLY EAST WITH THE INDIVIDUAL STORMS MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS LINE OF STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:04 PM CDT | Areal Flood Warning | ICT | Saline | 3 hr |
| Mar 23, 10:19 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 41 min |
| Mar 23, 10:57 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 22 min |
| Mar 24, 4:57 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 33 min |
| Mar 24, 6:32 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 12 hr |
| Mar 24, 7:40 AM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.